A 3-year-old boy was admitted to the North Shore University Hospital, Manhasset, NY, with acute organophosphate (Dursban) roach poisoning. He was comatose, his pupils were pinpoint, and he had tachycardia, frothy oral secretions, and fasciculations of the eyelids and extremities. Following treatment with atropine and phenytoin, he recovered consciousness and the fasciculations ceased. On the 11th day, he developed severe stridor, bilateral vocal cord paralysis, and areflexia with proximal neuropathy. By day 27, deep tendon reflexes had returned, and EMG and NCS were normal. 
COMMENT. Organophosphate-induced delayed polyneuropathy has been described previously only in adults. Clinical manifestations begin 1 to 3 weeks after the acute cholinergic crisis. Signs of a distal, symmetric, motor polyneuropathy may be complicated by pyramidal tract and CNS involvement. Residual deficits are common.